Alert archive / Nevada / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 24, 2007, 9:01 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Jul 24, 2007, 12:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 9:01 AM MST (16:01 UTC)
- In effect from
- Jul 24, 2007, 12:00 PM MST
- Expired
- Jul 24, 2007, 10:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 4.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KVEF 241601 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 901 AM PDT TUE JUL 24 2007 .A MOIST AND UNSTABLE AIRMASS IS CURRENTLY IN PLACE OVER SOUTHERN NEVADA...NORTHWEST ARIZONA...AND PORTIONS OF SAN BERNARDINO COUNTY IN CALIFORNIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND BECOME MORE WIDESPREAD DURING THE AFTERNOON. WINDS ALOFT ARE LIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FLASH FLOODING. AZZ001>003-036-CAZ524>527-NVZ015>022-250015- /O.NEW.KVEF.FF.A.0004.070724T1900Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 901 AM PDT TUE JUL 24 2007 /901 AM MST TUE JUL 24 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT /NOON MST/ TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * FROM NOON PDT /NOON MST/ TODAY THROUGH THIS EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$
2 follow-up statements
000 WGUS65 KVEF 242235 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PDT TUE JUL 24 2007 .A MOIST AND UNSTABLE AIRMASS IS CURRENTLY IN PLACE OVER SOUTHERN NEVADA...NORTHWEST ARIZONA...AND PORTIONS OF SAN BERNARDINO COUNTY IN CALIFORNIA. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY NORTH THROUGH THIS EVENING. WINDS ALOFT ARE LIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FLASH FLOODING. AZZ001>003-036-CAZ524>527-NVZ015>022-250500- /O.CON.KVEF.FF.A.0004.000000T0000Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 335 PM PDT TUE JUL 24 2007 /335 PM MST TUE JUL 24 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA... LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY... LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE... SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * UNTIL 10 PM PDT /10 PM MST/ THIS EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$
000 WGUS65 KVEF 250457 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 957 PM PDT TUE JUL 24 2007 AZZ001>003-036-CAZ524>527-NVZ015>022-250600- /O.EXP.KVEF.FF.A.0004.000000T0000Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 957 PM PDT TUE JUL 24 2007 /957 PM MST TUE JUL 24 2007/ ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... EASTERN CALIFORNIA AND SOUTHERN NEVADA WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS EVENING. ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SCATTERED THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN DID DEVELOP OVER PORTIONS OF NORTHWEST ARIZONA...EASTERN CALIFORNIA AND SOUTHERN NEVADA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A STORM SPOTTER IN THE GOLDEN VALLEY...NORTHWEST OF KINGMAN REPORTED 1.51 INCHES OF RAIN IN LESS THAN 1 HOUR. ARIZONA SKYWARN REPORTED UP TO 3 FEET OF WATER FLOWING IN SACRAMENTO WASH WITH REPORTS OF SEVERAL CARS STUCK IN WASHES. EARLIER IN THE DAY...HEAVY RAIN NEAR PEACH SPRINGS CAUSED WATER TO FLOW ACROSS HIGHWAY 66. $$ PIERCE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:13 AM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Jul 24, 3:13 AM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 313 AM PDT TUE JUL 24 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA WILL SPREAD INTO THE SOUTHERN SIERRA AND CENTRAL NEVADA TODAY...THEN LINGER OVER THE REGION THE REST OF THE WEEK. THIS WILL PROVIDE FUEL FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. && .SHORT TERM...AREA RADARS SHOWED THUNDERSTORMS CONTINUING OVER NORTHERN MOHAVE COUNTY...SOUTHERN LINCOLN COUNTY...AND LAKE MEAD. THESE STORMS APPEAR TO HAVE BEEN TRIGGERED BY OUTFLOW BOUNDARIES /AT LEAST TWO/ THAT WERE EJECTED FROM THE THUNDERSTORM COMPLEX OVER SOUTHWEST ARIZONA /WHICH HAS SINCE DISSIPATED/. PRIMARY CONCERN IN THE VERY SHORT TERM IS NUISANCE FLOODING...AND STILL HAVE FLOOD ADVISORIES GOING FOR A COUPLE OF AREAS. CANCELLED THE FLASH FLOOD WATCH DUE TO THE DISSIPATION OF THE SOUTHWEST ARIZONA COMPLEX. NEITHER SATELLITE NOR THE MODELS SHOW ANY WELL DEFINED FEATURE UPSTREAM...SO KEPT CHANCE POPS GOING IN MOST AREAS THROUGH THE PERIOD WITH THE DEEP MOISTURE IN PLACE AND AFTERNOON HEATING PLUS LEFTOVER OUTFLOW BOUNDARIES TO SERVE AS TRIGGERS. .LONG TERM...HIGH PRESSURE CENTERED JUST EAST OF THE FORECAST AREA WILL MOVE VERY LITTLE DURING THE EXTENDED...RESULTING IN LITTLE DAY TO DAY CHANGE FRIDAY THROUGH THE FIRST HALF OF NEXT WEEK. EXPECTING MOISTURE TO REMAIN OVER MOST OF THE FORECAST AREA WITH NO APPARENT MECHANISM TO SCOUR OUT MOISTURE DURING THE PERIOD...SO HAVE CONTINUED THE TREND OF KEEPING CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST FOR ALL ZONES WITH HEAVY RAIN ASSOCIATED WITH THE TSTMS REMAINING THE MAIN CONCERN. AN APPARENT FOCUSING MECHANISM FOR TSTMS WAS STILL ABSENT IN MEDIUM RANGE MODEL PROGS...SO HAVE LEFT POPS AT 20 PERCENT. TEMPERATURES WILL RISE SLIGHTLY OVER THE WEEKEND TO NORMAL/SLIGHTLY ABOVE NORMAL. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS SHOULD NO LONGER BE A THREAT THIS MORNING...WITH ANY REMAINING ACTIVITY QUICKLY DYING OUT DURING THE LAST HOUR. EXPECTING MORE THUNDERSTORMS DURING THE LATE AFTERNOON WITH PLENTY OF MOISTURE AND INSTABILITY. WINDS WILL REMAIN LIGHT OUTSIDE OF ANY CONVECTIVE ACTIVITY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG ALL APPROACH CORRIDORS TOMORROW AFTERNOON AND EVENING. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM ACTIVITY WILL DEVELOP AND EFFECT ALL PARTS OF THE FORECAST AREA TODAY WITH THE DAILY CYCLE OF AFTERNOON/EVENING STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS PERSISTING THROUGHOUT THE WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 5:37 AM MST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 537 AM PDT TUE JUL 24 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-250345- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 537 AM PDT TUE JUL 24 2007 /537 AM MST TUE JUL 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY...WITH THE BEST CHANCES IN MOHAVE...CLARK...AND LINCOLN COUNTIES. THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAINFALL AND LOCAL FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT THE THREAT FOR FLASH FLOODING WILL DECREASE AS THUNDERSTORM COVERAGE BECOMES MORE ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:30 PM MST | Flash Flood Watch | VEF | Mohave | 6 hr |
| Jul 24, 1:21 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
| Jul 24, 1:21 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
| Jul 24, 3:27 PM MST | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 24, 3:44 PM MST | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 24, 3:36 PM MST | Flash Flood Warning | VEF | San Bernardino | 114 min |
Nearby
Flash Flood Watches in Nevada, 2007Flash Flood Watches in Arizona, 2007Flash Flood Watches in California, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.